I recently had what I tagged as a blackout – lumps and bruises and a dislocated finger, which I reduced quickly, from hitting the floor. And last night I had another with almost identical results, except for a different hand and finger and the fact that, this time, I didn’t lose consciousness entirely, so was more aware of what was happening – like almost hitting the concrete face first again.
My conclusion – he said rather pompously – is that the cause of these black/greyouts is Gabapentin (or the Gaba/Zomorph combo that I take at 22.00 every night), if I get sufficiently over-tired, as I did on both occasions, it eventually just switches me off. And if, like me, you have ME, then overtired is pretty much a default state, which gets worse the later it gets (and before someone says “Well, everyone gets overtired at times,” with ME it can be an almost permanent condition and rest/sleep often doesn’t fix it).
So if this is a drug – or combo – that is as new to you as it is to me, and you’re prone to pushing through overtiredness to complete whatever it is you’re doing, my advice is to pack it away for the next day and go to bed – which is what I’ll sure as hell be doing from now on, before I wind up in hospital, or worse.